The Korean Journal of Internal Medicine

Search

Close

Original Article
Korean J Med. 2008;75(6):680-684.
정상 간기능을 보이는 발프로산 유발 고암모니아혈증성 뇌병증 1예
최종학, 김정은, 이광선, 허 채, 남택균, 김정욱, 박승원
A case of valproic acid-induced hyperammonemic encephalopathy
Jong Hak Choi, Jung Eun Kim, Kwang Sun Lee, Chae Heo, Taek Kyun Nam, Jeong Wook Kim, Seung Won Park
성균관대학교 의과대학 삼성서울병원 심장혈관센터 순환기내과
¿ä¾à


Abstract
Valproic acid is an effective anticonvulsant used in neurology and psychiatry. Valproic acid-induced hyperammonemic encephalopathy is an unusual complication characterized by a decreasing level of consciousness, the development of progressive confusional states and, sometimes, a coexisting increase in the frequency of seizures after the onset of valproic acid treatment. It can lead to death, but can be reversed if a swift diagnosis is made. We report the case of a 58-year-old woman with an intracerebral hemorrhage and normal liver function who presented with valproic acid-induced hyperammonemic encephalopathy. After valproic acid treatment, she developed encephalopathy and became comatose, with seizures and a markedly elevated serum ammonia level. Her neurologic manifestations and hyperammonemia improved after discontinuing the valproic acid. (Korean J Med 75:680-684, 2008)

Keywords :Valproic acid, Hyperammonemia, Adverse effect, Seizure
ics samyangbiopharm Hanmi
yungjin

Go to Top